MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPPDVI0
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Skin Discoloration (2074); Burning Sensation (2146); Implant Pain (4561)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A risk manager submitted a user facility medwatch for a 8f low profile plastic vortex port detached poly catheter filled sh valved introducer.The following was reported: "patient had port placed in ir.Infusion rn noted patient complained after last infusion her port area turned red then dark brown.Patient also stated she has some burning in the neck and pain when rn flushes port.Infusion given through iv and portagram ordered for malfunctioning port.Patient seen in ir, portagram done.Patient scheduled for port revision for malfunctioning chest wall port.Patients port to be revised today so she may continue her treatments." despite multiple good faith effort attempts, no further details have been obtained.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of port system leaked could not be confirmed since no port/catheter complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history record review of the indicated packaging/assembly/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The catheter and locking collar are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking collar) during the implantation procedure.Potential root cause for the port system leak is an unsecure connection during the port placement procedure.It is unknown how long the port device was in situ and used for treatment.Another potential root cause for the port system leak is catheter "pinch-off" syndrome, which is cautioned against in the port directions for use (dfu).Labeling review: the directions for use (dfu) that is provided in the port kit contains the following statements: contraindications: · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: · absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: to avert device damage and/or patient injury during catheter placement: · carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: - air or catheter (or catheter fragments) embolism.- catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture.- catheter occlusion or breakage caused by pinching between clavicle and first rib.- drug extravasation.- pain at or around port pocket site.Pinch-off prevention: the risk of pinch-off syndrome can be avoided by inserting the catheter via the internal jugular (ij) vein.Catheters placed percutaneously or through a cut-down into the subclavian vein should be inserted at the junction of the outer and middle thirds of the clavicle, lateral to the thoracic outlet.The catheter should not be inserted into the subclavian vein medially, because such placement can lead to compression of the catheter between the first rib and the clavicle, which can cause damage and even catheter fracture.A radiographic confirmation of catheter placement should be made to ensure that the catheter is not being pinched by the first rib and clavicle connecting the catheter: a.Place catheter lock onto catheter.The catheter lock is bi-directional and can be mounted on the catheter in either direction.B.Trim the catheter to proper length at a 90° angle allowing sufficient slack to permit body movement, port connection and verify that the catheter is not kinked.C.Advance catheter over port stem to the midway point, slightly past the barb.D.Advance catheter lock until it engages with tactile and/or audible feedback.Note: to ensure proper assembly of port and catheter lock connector, a minimal gap (less than 0.5 mm) is expected.Note: if the catheter and locking collar are connected and then disconnected, the catheter proximal end must be re-cut to ensure a safe re-connection to the port.Precaution: prior to advancing the catheter lock connector, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgement and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the catheter lock over a kinked catheter may damage the catheter.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21687228
Report Number1317056-2025-00086
Device Sequence Number9059279
Product Code LJT
UDI-Device Identifier15051684016810
UDI-Public15051684016810
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberH787CT80LPPDVI0
Device Catalogue NumberCT80LPPDVI
Device Lot Number5828232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American